MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN919472
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during insertion, the surgeon had to use force to remove the swg from catheter.The swg tip was unraveled.It was decided to remove the catheter, and a part of the swg was found stuck on the distal end of the catheter.During the insertion procedure, the swg got damaged by the dilator and was deformed during dilatation of the vein which caused the swg to bend.There was no clinical consequences to the patient.".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and product lidstock for analysis.Definite signs of use were observed on the returned guide wire.Neither the catheter nor the dilator were returned for evaluation.Visual analysis revealed that the guide wire was unraveled from the distal weld.The coil wire was additionally separated in the middle of the body.Multiple kinks were observed along the guide wire body and a long continuous bend was present on the distal portion of the core wire.The distal j-bend was misshapen but intact.Microscopic examination confirmed that the coil wire was separated from the core wire at the distal weld and revealed that both welds were full and spherical.Visual analysis of the dilator and catheter could not be performed as they were not returned for analysis.The kinks in the guide wire measured 31mm and 341mm from the proximal tip.The overall length of the guide wire core wire measured 599mm which is not within the specification limits of 596-604mm per product drawing.The guide wire outer diameter measured 0.85mm which is within the specifications of 0.838-0.877mm per product drawing.Functional testing of the guide wire could not be accurately performed due to the damage.A manual tug test revealed that the proximal weld is secure and intact.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation , bleeding , or component damage".The report of a separated guide wire was confirmed through examination of the returned sample.The guide wire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the potential root cause could not be determined based upon the information provided and without the dilator or catheter from the reported event being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19308439
Report Number3006425876-2024-00471
Device Sequence Number7333037
Product Code DQY
UDI-Device Identifier00801902102119
UDI-Public00801902102119
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919472
Device Catalogue NumberCS-12123-F
Device Lot Number71F23K1610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown